MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG BIOMONITOR 2-AF; IMPLANTABLE CARDIAC MONITOR

BIOTRONIK SE & CO. KG BIOMONITOR 2-AF; IMPLANTABLE CARDIAC MONITOR
Model Number 398493
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.In particular, the final acceptance test proved the device functions to be as specified.During initial device interrogation a warning message was triggered regarding the battery condition.The battery status was eri, which was detected on (b)(6) 2022.Next, the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed a depleted battery.In a next step, the battery was disconnected from the electronic module.Further thorough investigation of the electronic module did not show any anomalies.In particular the current consumption proved to be normal and expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage confirmed a depleted battery and the microcalorimetry analysis showed a normal heat dissipation.In a next step, the battery was opened for destructive analysis.During analysis no internal electrical short was evident.However, the occurrence of a temporary short circuit that contributed to an increased internal self-depletion cannot be excluded.In summary, the root cause for the premature battery depletion could not be determined conclusively.
 
Event or Problem Description
Device explanted due to eri indication with unexpected battery behavior based on device analysis.No adverse patient events were reported.Should additional information be received, this file will be updated.

Brand Name
BIOMONITOR 2-AF
Common Device Name
IMPLANTABLE CARDIAC MONITOR
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16942919
Report Number1028232-2023-02385
Device Sequence Number19667983
Product Code MXD
UDI-Device Identifier04035479135522
UDI-Public(01)04035479135522(17)180930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152995
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number398493
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient SexMale